Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 40, NWS Shreveport, LA

December 15, 2001Miller County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Dec 15, 2001, 7:14 PM CST for Miller County, Arkansas; Bowie County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2001, 7:14 PM CST (01:14 UTC)
Expired
Dec 15, 2001, 11:15 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Miller County, AR, Bowie County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 622 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
622 m²/s²
0-3 km storm-relative helicity
764 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 160118
FFWSHV
ARC091-TXC037-160515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CST SAT DEC 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1115 PM CST

* AT 714 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED HEAVY RAIN FALLING ACROSS MILLER COUNTY ARKANSAS AND     
  BOWIE COUNTY TEXAS. RADAR ESTIMATES THAT ONE TO THREE INCHES OF    
  RAIN HAS FALLEN ACROSS THE AREA DURING THE PAST THREE HOURS...AND
  ANOTHER ONE TO TWO INCHES OF RAIN IS POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1115 PM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 1:35 PM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 15, 1:35 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST SAT DEC 15 2001

QUITE A WET SHORT TERM ALREADY INTO PLAY.  MOISTURE IN ABUNDANCE IN
THE LOWER AND MID LEVELS WILL KEEP SHOWERS AND THUNDERSTORMS IN THE
AREA FOR TONIGHT AND THROUGH SUN NT.  WARM FRONT SHOULD PUSH NWD
TONIGHT.  MIN TEMPERATURES FOR THE MOST PART WILL BE IN THE EVENING
WITH NEARLY STEADY TO SLOWLY RISING TEMPERATURES DURING THE
OVERNIGHT HOURS.  WILL GO WITH FLOOD WATCH FOR ALL ZONES FOR TONIGHT
AND SUN AS CONTINUING RAIN EVENT WILL ANTAGONIZE AN ALREADY SOGGY
SITUATION.  MANY RIVERS IN CWFA ALREADY HAVE FLOOD WARNINGS FOR
THEM.  WILL BE MONITORING AREA CLOSELY AS RAIN TOTALS CONTINUE TO
RISE.  FRONT WILL PUSH THROUGH FROM NW TO SE DURING SUN NT.  LOOKS
LIKE SOME OVERRUNNING CLOUDS MON MORNING THEN CLEARING BY
AFTERNOON.  EXTENDED LOOKS DRY FOR TUE-THU.  ON THU...CLOUDS BEGIN
TO FILTER BACK INTO THE REGION.  FRI AND SAT LOOKS FOR RAIN CHANCES
TO REENTER THE FORECAST AS ANOTHER SYSTEM DRAWS NEAR.

20

PRELIMS...

SHV 056/069 049/057 037 ++70
MLU 057/072 051/059 037 7+71
TXK 050/062 045/055 038 ++61
TYR 054/065 044/056 038 ++60
LFK 062/073 046/058 036 ++60

.SHV...FLOOD WATCH FOR ALL ZONES TONIGHT AND SUNDAY.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 7:01 AM CSTFlash Flood WarningSHVFranklin, Red River, Titus, Wood4 hr
Dec 16, 4:38 PM CSTFlash Flood WarningSHVRed River6 hr
Dec 16, 4:47 PM CSTFlash Flood WarningSHVWood6 hr
Dec 16, 4:53 PM CSTFlash Flood WarningSHVFranklin6 hr
Dec 16, 5:02 PM CSTFlash Flood WarningSHVTitus6 hr
Dec 16, 5:21 PM CSTTornado WarningSHVGregg39 min

Nearby

Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.